Alert archive / Mississippi / Wind Advisories in 2019

Wind Advisory 10, NWS Memphis, TN

April 11, 20194 states

NWS Memphis, TN issued this wind advisory at Apr 11, 2019, 3:48 AM CDT for 4 states. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2019, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 11, 2019, 10:00 AM CDT
Expired
Apr 11, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2378 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WWUS74 KMEG 110848
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
348 AM CDT Thu Apr 11 2019

...Strong winds will be possible today ahead of an approaching
cold front...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-112215-
/O.NEW.KMEG.WI.Y.0010.190411T1500Z-190412T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
348 AM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from 10 AM this morning to 7 PM CDT
this evening. 

* WINDS...Sustained winds of 20 to 30 MPH, with gusts up to and 
  in excess of 40 MPH 

* TIMING...10 AM to 7 PM CDT on Thursday

* IMPACTS...Downed trees and powerlines are possible. Loose
  objects left outdoors will likely be blown around. High profile
  vehicles may experience difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

ZDM
1 follow-up statement
629 
WWUS74 KMEG 111524
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1024 AM CDT Thu Apr 11 2019

...Strong winds will be possible today ahead of an approaching
cold front...

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-120000-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-190412T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1024 AM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...Sustained winds of 20 to 30 MPH, with gusts up to and in
  excess of 40 MPH.

* TIMING...10 AM to 7 PM CDT on Thursday.

* IMPACTS...Downed trees and powerlines are possible. Loose 
  objects left outdoors will likely be blown around. High 
  profile vehicles may experience difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:42 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 11, 3:42 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
342 AM CDT Thu Apr 11 2019

.DISCUSSION...

A warm morning is ongoing across the region. 3 AM temperatures
are in the upper 60s to low 70s areawide. The latest 500 hPa
analysis depicts slight ridging over eastern portions of the FA,
with SW flow aloft over western portions. This analysis also
centers a potent upper low over Kansas and Nebraska, while at the
surface a 988 hPa low is deepening over eastern Kansas. Southerly
winds are present locally, and will continue today as the surface
low moves NNE and an attendant cold front approaches and moves
through the region tonight.

Southerly winds will be strong late this morning and throughout
the afternoon. Sustained winds between 20 and 30 MPH are likely,
with gusts in excess of 40 MPH possible at times. This has
necessitated a Wind Advisory to be in effect from 10 AM through 7
PM. Given temperatures remain near 70, afternoon highs are likely
to be in the low to mid 80s again today.

Winds will subside as the front moves through. Showers and
thunderstorms will be possible after sunset and should depart the
easternmost portions of the FA near sunrise. Guidance still
suggests little instability present, and favorable dynamic support
will be located well to the north preventing any widespread
severe thunderstorm activity, but there could be a few strong
storms late this evening and tonight, particularly across the
northernmost extents of the Mid- South.

Conditions dry only briefly behind the front on Friday, with
afternoon temperatures some 10 degrees cooler than those expected
today. An amplifying trough moving over Texas will bring SW flow
aloft to the region, and some overrunning showers and
thunderstorms will be possible late Friday and into Saturday
morning. The trough takes on a more negative tilt as it pushes NE
into the Lower Mississippi River Valley, with a surface low
deepening by late Saturday. The result will be in increase in
shower and thunderstorm chances throughout the day on Saturday. A
few storms could be strong to severe, as models are now in
agreement that the southeastern half of the region remains in the
warm sector. Latest guidance features CAPE values in excess of
500 J/KG over parts of north Mississippi on Saturday night as a
LLJ noses into the region. In addition, PWAT values will be in
excess of 1.75" making heavy rainfall possible. Storm total QPF
values are still near 3.00" for some locales through late Sunday.

Rain will gradually taper off throughout the day on Sunday as the
low departs to the NE. Temperatures will be cooler on Sunday as
the upper low moves over the region, with highs only in the 60s
for most areas. Dry conditions will return on Monday before a
midweek system brings further chances for showers and
thunderstorms. While temperatures will begin the week near normal,
they will likely return to below normal as the midweek trough
moves overhead.

ZDM

&&

.AVIATION...
06Z TAFs

VFR conds will persist through majority of period. South winds
8-14 kts overnight with occasional gusts at MEM and JBR. Southerly
winds will increase Thursday morning with sustained 18-24 kts and
gusts as high as 35 kts through the rest of the period.

VCSH and TSRA to move into MEM and JBR around 03-05Z as a cold
front moves across the area.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for Clay-Craighead-Crittenden-Cross-Greene-Lee AR-
     Mississippi-Phillips-Poinsett-St. Francis.

MO...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for Dunklin-Pemiscot.

MS...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-
     Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
     Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-
     Union-Yalobusha.

TN...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
     Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
     Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Apr 10, 3:21 PM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
321 PM CDT Wed Apr 10 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-112230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
321 PM CDT Wed Apr 10 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds are likely Thursday, especially across the Western
half of the Midsouth.

A few strong storms will be possible Thursday evening over
northwest Tennessee.

Strong to severe storms will be possible Saturday afternoon
through early Sunday morning, mainly over north Mississippi.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Mississippi, 2019Wind Advisories in Tennessee, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.